Posted by Gerri
on February 10, 2000 at 09:41:56:
I am 30 years old and started having seizures Jan. 1. I was sent to the ER in status epiliptic state.I was given 5 mg of Valium and 1G og Dilantin..well i stopped seizing and they did a cat scan and eeg.. both fine. They thought it might have been from the Zoloft i had started only 3 weeks ago.. i was stressed and my Dr. recommended it. Well i stopped taking it and they put me on dilantin until i could see a neuro. I did later that week and more eeg were done.. still nothing. i caught the flu in Mid Jan with a fever spiking to 104 and that put me in status and off i went to the hospital. They sent me home whith phenobarbitol to take.. i chose not to once the flu was gone.. Then a week later i developed severe Dilantin reaction and was hospitalized for 6 days. I had seizures at the hospital and was covered from head to toe in a bright red blistery rash.I could barely breathe. They took me off dilantin..put me on nothing for six days and i had some seizures while i was admittted..witnessed by Dr and nurses..finally i get to go home after the rash had faded and tegretol was given. My neuro, whom ive only seen 2 times..since this is new.. ordered MRI MRA while i was in the hospital...both came back fine. She said she would like to start to take me off tegretol and referr me back to Psychologist..She thinks it s in my head because all results are normal.
She said that maybe psychotherapy would help.. i admitt i have some anxiety at times but im not depressed and i never hyperventilate to the point of passing out.. How could i "fake" these.. would nt my family, EMS, the paramedics, the entire nursing staff, and drs at the hospital know the difference? Well i know im long winded.. im just scared. Could it be in my head and im not aware or is it something else? Any insight would be helpful... Gerri